MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Model Number RBY2C4060-B
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/06/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure to treat a pelvic arteriovenous fistula (avf) using ruby coils and a non-penumbra microcatheter.During the procedure, the physician successfully placed four ruby coils in the target vessel using the microcatheter and then advanced another ruby coil.Subsequently, while retracting the ruby coil through the microcatheter to reposition it, the physician encountered resistance.It was reported that since the ruby coil could only move forward, the physician continued advancing it against resistance and was able to successfully place the ruby coil in the target vessel.The procedure was completed using additional ruby coils and the same microcatheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the pet lock was broken and separated approximately 0.4 cm apart on the proximal end of the pusher assembly.The embolization coil was detached from the pusher assembly and not returned for evaluation.The pull wire was retracted from the capture feature of the distal detachment tip (ddt) and extended distal to the ddt.Conclusions: evaluation of the returned ruby coil pusher assembly confirmed that the embolization coil was detached from the pusher assembly due to the broken pet lock.If the pet lock is broken and retracted, the pull wire may retract from the ddt and allow the embolization coil to detached from its pusher assembly.The detached embolization coil was implanted and non-penumbra microcatheter was not returned for evaluation.Therefore, the root cause of the resistance experienced during the procedure was unable to be determined.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key9451227
Report Number3005168196-2019-02261
Device Sequence Number2972778
Product Code HCG
UDI-Device Identifier00814548019437
UDI-Public00814548019437
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/12/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRBY2C4060-B
Device Catalogue NumberRBY2C4060
Device Lot NumberF91024
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/02/2018
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 11/12/2019
Supplement Date Received by Manufacturer02/05/2020
Initial Report FDA Received Date12/11/2019
Supplement Report FDA Received Date02/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age37 YR
Patient Weight88
Date Report Sent to FDA01/01/2005